São Paulo - June 2025



Schedule of Events for CLE-CPE

Time	Panel and Speakers	Session Description
SUNDAY, JUNE 8		
9:10 -10:05 a.m. (55 minutes)	NextGen-Round-Table Discussion 1) Judge Stong (USA) U.S. Bankruptcy Court (Member) 2) Prof. Annika Wolf (Germany) Hochschule Emden/Leer 3) Judge Beckerman (USA) U.S. Bankruptcy Court (Member) 4) Hon. Justice Peter Osborne (Canada) Ontario Superior Court of Justice (Member) 5) Lord Justice Antony Zacaroli (UK) Court of Appeal (Member)	During the Round Table Discussions, attendees will be broken into five small groups, with each group having the opportunity to talk about (and debate!) hot-button issues in cross-border restructuring moderated by some of the world's experts in the subject. Each group will have the opportunity to discuss four different topics with four different rotating moderators: • Judge Lisa Beckerman (USA)—Reorganizations that go beyond just restructuring funded debt; are there laws in your country that permit it and, if so, how often are they used? • Justice Peter Osborne (Canada)—Outside of the United States and Canada, how are ancillary proceedings treated? Does it differ depending on whether the UNCITRAL Model Law was adopted? • Judge Elizabeth Stong (USA)—Why should a company restructure in your jurisdiction? Why shouldn't a company restructure in your jurisdiction? • Prof. Dr. Annika Wolf (Germany)—Mediation as a tool in international cases; challenges and opportunities • Lord Justice Anthony Zacaroli (England)—Is "venue manipulation" a problem in cross-border restructurings?
10:05 -11:00 a.m. (55 minutes)	Panel 1: NextGen-Stay Moratorium and Substantive Consolidation 1) Sabrina Becue (Brazil) Haj Mussi & Becue Advogados (NG) 2) Dabin Chung (USA) Mayer Brown LLP (NG) 3) Nienke Lillington (Cayman) Campbells LLP (NG)	

São Paulo - June 2025

Time	Panel and Speakers	Session Description
	4) Kathlene Burke (Ireland) Moderator Maples & Calder LLP (Member)	
11:00 -11:15 a.m.	Break	
11:15 a.m12:05 p.m. (50 minutes)	Panel 2: NextGen-Comparative View of Liability Management Exercises 1) Dr. Francesca Burigo (Italy) Università eCampus (NG) 2) Maja Zerjal Fink (USA) Clifford Chance (NG) 3) Thiago Braga Junqueira (Brazil) Pinheiro Neto Advogados (Member) 4) Dr. Sebastiaan van den Berg (Netherlands) RESOR (NG) 5) David Schiff (USA) Moderator Davis Polk & Wardwell LLP (NG)	
12:00 - 12:45 p.m. 12:45 - 1:35 p.m.	Lunch Panel 3: NextGen-Sovereign Debt and	This panel will explore how sovereign and municipal debt restructurings can
(50 minutes)	Municipal Restructurings 1) Dr. Charles Ho Wang Mak (England) Robert Gordon University (NG) 2) Ionnis Bazinas (Greece) Bazinas Law Firm (NG) 3) Javier Lorente (Argentina) Estudio Lorente & Lope (Member)	better protect the public interest, focusing on real-world case studies from Zambia, Argentina, Greece, and municipalities in the United Kingdom and the United States. Speakers will examine key challenges such as creditor coordination, transparency, and the impact of restructurings on essential public services. The discussion will also highlight emerging trends, legal frameworks, and lessons learned for future restructurings. By using a "public interest" lens, the panel will propose ways to balance economic recovery with the protection of citizens and public assets.
		HAVE MATERIALS

São Paulo - June 2025

Time	Panel and Speakers	Session Description
	 4) Dr. Eugenio Vaccari (England) Royal Holloway, University of London (NG) 5) Gabriel Olivera (USA) Moderator O'Melveny & Myers (NG) 	
1:35 - 2:05 p.m.	NextGen-Rapid Fire Interactive Session	
(30 minutes)	Focus on Hot Topics in Latin America 1) Peru (Anthony Lizárraga Vera- Portocarrer – attorney, Muñiz, Olaya, Meléndez, Castro, Ono & Herrera) 2) Chile (Roberto Villaseca – attorney, Carey) 3) Argentina (Estela Josefina Condrac - judicial & new NG, Provincial Bankruptcy Court of Tucuman) 4) Mexico (Karla Silva - attorney & new NG, Galicia Abrogados S.C.) 5) Brazil (Victoria Boacnin - attorney & new NG, Felsberg Advogados)	
2:05 - 2:55 p.m. (50 minutes)	Panel 4: NextGen-Dealing with DAO's and De-Fi in International Proceedings 1) Steven Golden (USA) Moderator Pachulski Stang Ziehl & Jones LLP (NG) 2) Alecia Johns (Cayman Islands) Conyers Dill & Pearman LLP (NG)	This panel will explore the explosive growth of Decentralized Autonomous Organisations ("DAOs") and Decentralized Finance ("DeFi"") in today's economic landscape and its implications for cross-border insolvencies. The challenges inherent to decentralization include difficulties in identifying the appropriate jurisdiction, methods of service, ownership of assets, and liable parties when litigation or insolvency ensues. The panellists will discuss how courts in various jurisdictions have been dealing with these knotty and novel

São Paulo - June 2025

Time	Panel and Speakers	Session Description
	 3) Adam Crane (Cayman Islands) Baker & Partners (NG) 4) Olya Antle (USA) Cooley LLP (NG) 	issues, and questions which remain unanswered in this developing area of insolvency law. HAVE MATERIALS
MONDAY, JUNE 9		
9:00 -10:00 a.m. (60 minutes)	Panel 1: 25th Anniversary Retrospective: Reflecting on the Most Significant Decisions and Changes to the Insolvency and Restructuring Practice Over the Past 25 Years 1) Daniel Glosband (USA) Moderator, Goodwin Procter LLP 2) Hon. Daniel Carnio Costa (Brazil) Daniel Carnio Advogados 3) Chief Justice Geoffrey B. Morawetz (Canada) Ontario Superior Court of Justice 4) Corrine Ball (USA) Jones Day 5) Lord Justice Antony Zacaroli	How did large restructuring matters work in our respective countries in the early 2000s? What was the statutory/legal and institutional framework? How were cross-border issues dealt with? Each panelist will discuss a case that exemplifies a restructuring with cross-border implications. What significant changes – legislative, precedential, other - occurred between 2000 and the present that affected large restructuring matters, including the adoption and implementation of the UNCITRAL Model Law on Cross-Border Insolvency? How has implementation of the Model Law affected large cross-border restructurings? Each panelist will discuss an exemplary case. HAVE MATERIALS
10:00-11:00 a.m. (60 minutes)	(UK) Court of Appeals Panel 2: Mass Torts, Dischargeability, and Consent: the Availability of Third-Party Releases in Different Jurisdictions 1) Chad J. Husnick (USA) Kirkland & Ellis LLP 2) Giuliano Colombo (Brazil) Pinheiro Neto Advogados	Practitioners from the U.S., Canada and Brazil discuss the availability of, and limitations on, third-party releases in their jurisdictions and if such third-party releases are available in the context of insolvency proceedings involving mass torts. Questions addressed include: a. What are the creative workarounds to address restrictions? b. Are restrictions on third-party releases leading to COMI-shifting? c. What are some of the practical and legal consequences of restricted availability of third-party releases? d. What are the enforcement issues in ancillary proceedings?

São Paulo - June 2025

	_	
Time	Panel and Speakers	Session Description
	3) Judge Lisa Beckerman (USA)	
	Moderator, U.S. Bankruptcy Court	
	Ashely Taylor (Canada) Stikeman Elliott	
11:00-11:15 am	Break	
11:15 a.m12:15 p.m. (60 minutes)	Panel 3: Is Your Model Law Like My Model Law? Key Variations Among Jurisdictions Adopting the UNCITRAL Model Law 1) Stacy Lutkus (USA) McDermott Will & Emery LLP 2) Michael Veder (Netherlands) Moderator, Radboud University 3) Juan Goldenberg (Chile) Pontificia Universidad Católica de Chile	This panel will critically analyze and discuss the practical implications of the various deviations that exist in the enactment and application of the UNCITRAL Model Law on Cross-Border Insolvency (MLCBI) across the globe. HAVE MATERIALS
12:15-12:30 p.m.	2026 Conference Preview	
12:30-1:30 p.m.	Lunch	
1:30-2:30 p.m. (60 minutes)	Panel 4: Worldwide Venue Shopping 1) Fabiana Bruno Solano Perreira (Brazil) Felsberg Advogados 2) Ian De Witt (Hong Kong) Moderator, Tanner De Witt 3) Andrew Dietderich (USA) Sullivan & Cromwell LLP 4) Jasper Berkenbosch (Netherlands)	Discussion about COMI as it impacts on the jurisprudence of the various jurisdictions in Asia, the Americas and Europe; its relevance to modern practice and whether forum shopping is desirable or inevitable. This will include a brief review of the relative advantages and drawbacks of these particular four jurisdictions as regards insolvency and restructuring proceedings: the approach taken by each to COMI with examples, and the relevance of ancillary and/or parallel proceedings.
TUESDAY, JUNE 10		
7:30-9:00 a.m.	Breakfast	
8:00-9:00 a.m.	Member Meeting	Members are invited to bring food to the Main Session Room for the Member Meeting

São Paulo - June 2025

Time	Panel and Speakers	Session Description
9:00-9:45 a.m. (45 minutes)	Keynote Address Mr. Henrique Meirelles, Economic & Financial Leader	
	Our speaker started his career as an officer of the Bank of Boston, rose to become President of Bank of Boston Brazil and then became the CEO and thereafter Chairman of Bank of Boston International and finally Chairman of all of Bank of Boston. Returning to Brazil, he ran for Congress and was elected by this home state of Goiás. Before starting his career in Congress, he became President of the Brazilian Central Bank for 8 years and thereafter he became Minister of Finance. He also ran for President but was defeated by Bolsonaro. He works now in the private sector.	
9:45 - 10:15 a.m.	25 Anniversary Video – Leonard Gilbert	
10:15-10:30 a.m.	Break	
10:30-11:30 a.m. (60 minutes)	Panel 5: Filer Beware: Lurking Priority Issues That Can Affect Reorganization Cases 1) Fabio Rosas (Brazil) LeFosse 2) Lance Williams (Canada) McCarthy Tetrault, 3) Kelly DiBlasi (USA) Weil, Gotshal, & Manges LLP 4) Stine Dalenhag Snertingdalen (Norway) Moderator, Kvale	The panel will touch on new pension priority in Canada and priority afforded to other employee claims in several jurisdictions around the world including Latin America. Some of these claims are very significant and have the potential to derail a restructuring a. What claims are entitled to priority or special treatment? b. DIP loans and lenders i. Super-priorities and rollovers – too much control? ii. Are priming liens the answer? c. Absolute v. relative priority rule d. Cross-class cramdown and impacts.

São Paulo - June 2025

Time	Panel and Speakers	Session Description
		e. Recognition issues in countries with different priority schemes.
		f. Do these differing priorities lead to the "highest common denominator"
		outcomes for creditors and more costly multi-jurisdictional restructurings?
11:30 a.m12:30	Panel 6: That's a Wrap: Out of Court	That's a Wrap: Out of Court restructurings and Prepack
p.m. (60 minutes)	Restructurings and Prepack	Reorganizations
	Reorganizations 1) Thomas Felsberg (Brazil)	a. What are the main drivers leading to this growing trend?
	Moderator, Felsberg Advogados 2) Mylène Boché-Robinet (France)	b. Are there any regional trends (and reasons for that)?
	Boché Dobelle	c. Are there factors within our international insolvency processes
	3) William Derrough (USA) Moelis &	or practice that inhibit court-supervised restructurings in favor of
	Company	pre-packs or out of court restructurings?
	4) Edward Middleton (Hong Kong)	pre pucks of out of court restructurings.
	Alvarez & Marsal	
	Alvarez a marsar	
12:30-1:45 p.m.	Lunch	
1:45 -2:00 p.m.	III Prize-Stephan Madaus	Silver and bronze winners to receive their plaques, no remarks. Gold to
	The Doctrinal Evolution of	provide 5 min. summary of paper. NO CPE/CLE.
	Bankruptcy Law	P.O. 100 O 111111 O 2111111 O 1 Papart 1 1 O 2 1 2 1 1 1 1 1 1 1 1 1 1 1 1 1 1
	Digital Assets and Automated	
	Transactions	
	3. A Breathing Spell in Turbulent Times	
	5. A breathing open in rurbutent rimes	
2:00-3:00 p.m.	Panel 7: Hot Topics In Cross Border	
(60 minutes)	Restructuring and Insolvency: Challenges	
(and Development re: Data Protection and	
	Artificial Intelligence	
	Scott Atkins (Australia) Moderator,	
	Norton Rose Fulbright	
	11011011110001 dibright	

São Paulo - June 2025

Time	Panel and Speakers	Session Description
	2) Sam Aguirre (Brazil) FTI	
	Consulting, Inc.	
	3) Angela Barkhouse (Cayman	
	Islands) Kroll	
	4) Natasha MacParland (Canada)	
	Davies Ward Phillips & Vineberg	
0.00 0.15		
3:00-3:15 p.m.	Break	
3:30-4:30 p.m.	Panel 8: Arbitration, Mediation, and	
(60 minutes)	Adjudication in Insolvency Proceedings	
	Justice Peter Osborne (Canada)	
	Moderator, Ontario Superior Court	
	of Justice	
	2) Prof. Rosa Rojas Vertiz (Mexico)	
	Instituto Tecnológico Autónomo	
	de México (ITAM)	
	3) Marcelo Carpenter (Brazil) Sergio	
	Bermudes Advogados	
	4) Reinhard Dammann (France)	
	Dammann Avocat	
	5) Sharon Hamilton (Canada) Ernst &	
	Young Inc.	
4:30-4:45 p.m.	Closing remarks	